Hail, Wilkinson
- When
- March 26, 3:30 PM CST
- Where
- Wilkinson County, Centreville
- Measured
- 1.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 31.100, -91.067
Hail up to the size of golfballs was observed. The hail broke the glass windows in some vehicles.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 26, 2:20 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CST SAT MAR 26 2005 .UPDATE... UPDATED GRIDS AND ZONE FORECAST PRODUCT TO INCLUDE TORNADO WATCH NUMBER 87 WHICH IS IN EFFECT UNTIL 900 PM FOR THE ENTIRE FORECAST AREA WITH THE EXCEPTION OF THE COASTAL WATERS WEST OF THE RIVER. ALSO INCREASED POPS TO 60 PERCENT THIS AFTERNOON. REMAINDER OF FORECAST LOOKS GOOD...AND NOT MANY CHANGES ARE ANTICIPATED FOR THE AFTERNOON FORECAST PACKAGE. && .PREVIOUS DISCUSSION... (ISSUED 400 AM CST SAT MAR 26 2005) DISCUSSION... LOOKING MAINLY AT TODAYS WEATHER AND QUESTIONS ARISE TOWARD SEVERITY. WILL MAINTAIN THE MODERATE THREAT OF SEVERE FOR THIS EVENING. WILL BE COORDINATING AGAIN WITH SPC ON PARAMETERS CAUSING SEVERE POTENTIAL WITH 06Z MODEL RUNS. DEEP LAYER SPEED SHEAR IS VERY HEALTHY WHILE LOW LEVEL VEERING CAUSING DIRECTIONAL SHEAR LOOKS GOOD. 850MB WIND SPEEDS ARE LATE IN GETTING TO 30-35 KNOTS THOUGH AND MOISTURE IN THE MID LEVELS ON UP(700MB) IS LACKING. MID LEVEL DEW POINTS DO COME IN...BUT THEY DO SO AS THE MAIN LINE OF TS MOVES THROUGH THE MAJORITY OF THE AREA. AS THE SFC LOW GETS GOING...WITH HELP FROM A STRONG SHORT WAVE MOVING THROUGH THE LONG WAVE TROUGH...0-3KM HELICITY VALUES WILL BEGIN TO MOVE UPWARD LEVELING AROUND 200M2/S2 SHORTLY AFTER DARK. CAPE ALSO GOES TO 2000-2500 JOULES AROUND THE SAME TIME. THESE PARAMETERS WOULD SUPPORT TORNADIC DEVELOPMENT. THE LARGE HAIL THREAT WILL BE THERE AS WELL WITH WET BULB ZERO LEVELS DROPPING THROUGH THE EVENING WITH SOME DRY AND COLD AIR ADVECTION ALOFT. DAMAGING WIND THREAT IS ALSO IN TACT AS DRY AIR AT 700MB WILL BE TOUGH TO DISPLACE AND ANY CONVECTION REACHING THROUGH THESE LAYERS WILL ENTRAIN THIS AIR CAUSING EXTREME -BUOYANCY. THE BEST UPPER DYNAMIC SUPPORT COMES THROUGH AFTER THE COLD FRONT PASSES SO WE SHOULD ONLY SEE SFC TO MID LEVEL SUPPORT WITH THIS SYSTEM WHICH WILL CONTINUE TO RAISE QUESTIONS ON THE EXTENT OF THE SEVERITY THIS EVENING. GOOD THING IN ALL THIS IS THE SHORT WINDOW OF OPPORTUNITY. BASICALLY THE MAIN WINDOW OFOPPORTUNITYY WILL BE FROM 00-04Z(6PM-10PM). THE COLD FRONT PASSES AROUND MIDNIGHT AND EVERYTHING IS CUT OFF. THE MAIN HAZARD LOOKS TO BE WEAK TORNADOES WITH SFC BASED TS. HEAVY RAIN WILL ALSO OCCUR WITH MANY OF THE TS. HAIL AND DAMAGING WINDS WILL COME IN SECOND AS HAZARDOUS WEATHER DURING THE EVENING. HWO MAY BE LATE THIS MORNING SINCE WE WILL BE CONFERENCING WITH SPC BEFORE PRODUCING THE PRODUCT. SPC...THANKS FOR THE COORDINATION. MARINE... WINDS OVER THE COASTAL WATERS WILL INCREASE THROUGH SUNDAY AND SUNDAY NIGHT TO 25 TO 30 KNOTS. GOOD COLD AIR ADVECTION WILL CAUSE SOME STRONG MIXING OVER THE GULF WATERS BRINGING MOST OF THE 1000FT WIND SPEEDS TO THE WATERS SFC. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CST SAT MAR 26 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1107 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING... A STRONG SPRINGTIME SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY THROUGH SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS THIS SYSTEM MOVES THROUGH. SEVERAL SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM STARTING THIS AFTERNOON AND LASTING THROUGH THE EVENING. THE SEVERE WEATHER THREAT WILL END WITH FRONTAL PASSAGE AROUND MIDNIGHT FOR BATON ROUGE AND 2 AM FOR GULFPORT. THE MAIN HAZARDS ASSOCIATED WITH TODAYS SEVERE THUNDERSTORMS ARE EXPECTED TO BE ISOLATED TORNADOES... LARGE HAIL...DAMAGING WINDS...FREQUENT TO CONTINUOUS LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT FRONTAL SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME...HOWEVER...ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 250 PM CST SAT MAR 26 2005 MSZ081-082-262149- HARRISON MS-JACKSON MS- 250 PM CST SAT MAR 26 2005 ...STRONG THUNDERSTORMS MOVING ON SHORE... A CLUSTER OF THUNDERSTORMS...GENERALLY OVER THE MISSISSIPPI SOUND...WAS MOVING NORTHEAST AT 45 MILES AN HOUR. THE SOUTHERN PARTS OF JACKSON AND HARRISON COUNTIES CAN EXPECT GUSTY WINDS UP TO 50 MILES AN HOUR...FREQUENT LIGHTNING STRIKES...AND PEA SIZED HAIL THROUGH 4 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS...UPDATES OR POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail up to the size of golfballs was observed. The hail broke the glass windows in some vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443143.